MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 36-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2023.On (b)(6) 2026, novocure received a medical record dated (b)(6) 2026, reporting that the patient experienced significant skin changes noted after removal of the transducer arrays.Physical examination revealed several areas of skin breakdown with minimal erythema and scabbing, measuring less than 5 mm, and one most significant lesion measuring approximately 1-2 cm.The patient was advised to temporarily discontinue optune gio therapy and to cleanse the affected areas using the least traumatic method possible.During a subsequent appointment on (b)(6) 2026, improvement of the skin lesions compared to the previous week was noted; however, the lesions persisted.At a follow-up visit on (b)(6) 2026, the patient remained on a therapy break, and the lesions continued to be scabbed.An attempt to debride the residual lesion with minimal trauma was unsuccessful, although surrounding lesions were noted to be nearly healed.Referral to a wound clinic for further management and treatment was recommended.On (b)(6) 2026, novocure was informed that the patient remained off optune gio therapy.Multiple attempts were made to contact the prescribing physician; however, no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer array placement to the skin inflammation/irritation, cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key24949512
Report Number3010457505-2026-00723
Device Sequence Number10039284
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)200825
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUDESONIDE-FORMOTEROL.; CETIRIZINE.; DEXAMETHASONE.; LEVETIRACETAM.; ONDANSETRON.; PANTOPRAZOLE.; RIVAROXABAN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale